MAUDE Adverse Event Report: ARTHREX, INC. SCREW, CORTICAL; PLATE, FIXATION, BONE

ARTHREX, INC. SCREW, CORTICAL; PLATE, FIXATION, BONE
Catalog Number AR-13380-54
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of four submissions from the same event.The others are (b)(4).Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the first screw ((b)(4)) caused a vertical fracture of the femur.A total of 7 screws were used; the fracture got longer with each screw.The case was finished and cerclage wire was used to hold the femur together.Femoral osteotomy.No additional hospitalization was needed.Follow-up investigation: it was reported that during a femoral osteotomy case the contourlock femoral osteo small right plate, ar-13110r-01 ((b)(4)) was used.When implanting the first cortical screw, ar-13380-54 ((b)(4)) in the most distal of the proximal holes the femur began to fracture.The fracture continued as the screws were implanted distal to proximal.The screws were implanted as follows: ar-13380-50 ((b)(4)), ar-13380-46 ((b)(4)) and ar-13380-36 ((b)(4)).The case was completed using another manufacture's 18 gauge wire (qty.2) to secure the fracture in cerclage technique.At this time the patient has not had a post op recheck.Patient is male, (b)(6).No additional hospitalization was needed.

Brand Name
SCREW, CORTICAL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6725285
Report Number1220246-2017-00270
Device Sequence Number832142
Product Code HRS
UDI-Device Identifier00888867011625
UDI-Public00888867011625
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K032187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2019
Device Catalogue NumberAR-13380-54
Device Lot Number1142990
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2017
Initial Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR